Flood, Washington
- When
- March 5, 4:00 AM CST to March 7, 7:00 AM CST
- Where
- Washington forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
The Caney River near Ramona rose above its flood stage of 26 feet at 4 am cst on March 5. The river crested at 28 feet at 6 am cst on March 6.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
The Caney River near Ramona rose above its flood stage of 26 feet at 4 am cst on March 5. The river crested at 28 feet at 6 am cst on March 6. The river fell below its flood stage at 7 am cst on March 7. The flood water closed a few county roads near Oglesby and between Ramona and Talala.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 5, 2:45 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 245 AM CST FRI MAR 5 2004 UPPER SYSTEM WHICH BROUGHT THE STORMY WEATHER YESTERDAY WAS RACING NORTHEAST AWAY FROM THE AREA THIS MORNING. LONGWAVE TROUGH AND COOL AIR ALOFT REMAIN WITH ONE MORE VORT TO CROSS THE AREA TONIGHT. RAIN CHANCES WITH THIS FEATURE SHOULD NOT BE VERY GOOD AS THE AIR MASS OVER THE AREA SHOULD BE DRYING OUT AS THE DAY GOES ON DUE TO A WESTERLY COMPONENT TO THE WIND. TEMPERATURES TODAY ARE TRICKY AS IT IS STILL MILD AT THIS TIME...BUT BELIEVE THIS WILL BE ONE OF THOSE DAYS WHERE TEMPERATURES DROP AROUND SUNSET AND THEN HAVE A SLOW REBOUND DUE TO COLD ADVECTION AND VERY POSSIBLY SOME CLOUD COVER. WITH LOWER DEW POINTS AND LESS WIND TONIGHT SHOULD BE QUITE A BIT COOLER THAN THIS MORNING. MORE SUN AND A RETURN TO SOUTHWEST WINDS WILL MEAN WARMER TEMPERATURES FOR SATURDAY. THE NEXT COLD FRONT TO CROSS THE AREA WILL ARRIVE SATURDAY NIGHT. THE ATMOSPHERE SHOULD BE STABLE ENOUGH AND DRY ENOUGH THAT THE FRONTAL WILL BE DRY. HIGH PRESSURE AND DRY AND MILD DAYS WILL BE THE RULE EARLY NEXT WEEK AS THE AREA WILL BE IN NORTHWEST FLOW ALOFT. THE NEXT SIGNIFICANT COLD FRONT TO PUSH THROUGH THE AREA WILL BE WEDNESDAY NIGHT AND THURSDAY. INHERITED DRY FORECAST FOR THEN AND WILL KEEP IT THAT WAY FOR NOW BUT THE DAY SHIFT MAY HAVE TO RECONSIDER THIS. PRELIM NUMBERS: TUL 59 38 63 39 / 20 20 0 10 FSM 69 41 64 37 / 20 20 0 10 MLC 65 39 63 40 / 20 20 0 10 BVO 56 32 61 34 / 20 20 0 10 FYV 63 37 56 37 / 20 20 0 10 BYV 64 37 56 36 / 20 20 0 10 MKO 61 39 60 37 / 20 20 0 10 MIO 57 35 59 35 / 20 20 0 10 F10 61 38 63 40 / 20 20 0 10 HHW 71 44 66 42 / 20 20 0 10 FORECAST ID= 17 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. ABBAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 740 PM CST THU MAR 4 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT ...THE SEVERE WEATHER THREAT HAS ENDED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED EAST OF THE AREA INTO CENTRAL ARKANSAS AND SOUTHERN MISSOURI THIS EVENING. WHILE SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THE REMAINDER OF THE NIGHT AS THE UPPER LEVEL SYSTEMS EJECTS EAST...THE THREAT OF SEVERE WEATHER HAS ENDED. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THE REMAINDER OF THE NIGHT. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389660.